MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number PRB35-06-150-120
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a protégé everflex self-expanding stent with a 6fr non-medtronic 6fr destination sheath and 0.014 non-medtronic guidewire during treatment of a 300mm cto (chronic total occlusion-100%) in the patient¿s mid right superficial femoral artery (sfa) of diameter 6mm.Slight vessel calcification is reported.There was no damage noted to the packaging.No issues were noted when removing the device from the hoop/tray.Ifu was followed and the device was prepped without issue.Pre-dilation was performed using a 5mm chocolate balloon.The device was not passed through a previously deployed stent.No resistance was encountered during advancement.It is reported the stent was deployed in the sfa without issue.When removing the catheter from the patient post deployment, it is reported a piece of the delivery system detached during removal attempt and remained in the patient.The delivery system did not catch on the stent during withdrawal.A gooseneck snare was used to retrieve the detached portion.No further injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the protégé eveflex device was returned to medtronic investigation lab for evaluation.The device was returned coiled in a biohazard bag in a ziplock bag.The device was returned with kinks approximately 15cm and 34cm from the strain relief.The device was returned with the deployment paddles pushed together.The device was returned with the distal section of the inner lumen missing.It appears to have detached proximal to the stent retainer.No functional testing could be carried out due to the condition of the returned device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11594663
Report Number2183870-2021-00120
Device Sequence Number3520258
Product Code NIP
UDI-Device Identifier00821684059982
UDI-Public00821684059982
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2023
Device Model NumberPRB35-06-150-120
Device Catalogue NumberPRB35-06-150-120
Device Lot NumberB120025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer04/21/2021
09/02/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date04/22/2021
09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight77